Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 48, NWS Little Rock, AR

August 25, 2002Yell County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 25, 2002, 3:44 AM CDT for Yell County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2002, 3:44 AM CDT (08:44 UTC)
Expired
Aug 25, 2002, 5:45 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Yell County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2002-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2002-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 250844
FFWLIT
ARC149-251045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
342 AM CDT SUN AUG 25 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YELL COUNTY IN CENTRAL ARKANSAS

* UNTIL 545 AM CDT

* DOPPLER WEATHER RADAR INDICATES AS MUCH AS 3 INCHES OF RAIN HAS    
  FALLEN IN THE VICINITY OF DANVILLE DURING THE PAST SEVERAL HOURS.
  WITH SEVERAL MORE HOURS OF RAIN LIKELY...SOME WHICH WILL BE HEAVY  
  ...FLASH FLOODING IS LIKELY TO OCCUR. 

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3513 9310 3486 9331 3492 9365 3519 9347

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 11:45 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 24, 11:45 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT SAT AUG 24 2002

UPDATED FORECAST EARLIER THIS EVENING. SCATTERED STORMS DEVELOPING
IN NORTHEAST OKLAHOMA/SOUTHERN MISSOURI...AND WILL HEAD INTO
NORTHERN/WESTERN ARKANSAS OVERNIGHT. PUT IN CHANCE OF THUNDER
NORTH/WEST...WITH SLIGHT CHANCES OF PRECIPITATION ELSEWHERE.

OTHERWISE...FRONT IN NORTHERN ARKANSAS WILL MOVE SLOWLY SOUTH
OVERNIGHT AND ON SUNDAY. SCATTERED THUNDERSTORMS EXPECTED ALONG
FRONT...AND MAINLY ACROSS CENTRAL/SOUTHERN ARKANSAS ON SUNDAY.

FRONT WILL CONTINUE HEADING SOUTH EARLY NEXT WEEK OR WILL DISSIPATE.
BOTTOM LINE IS THAT SLIGHTLY COOLER/DRIER AIR WILL FILTER INTO THE
STATE FROM THE NORTH WITH RAIN CHANCES DECREASING. (46)

.LZK...NONE

In the hours before

Local storm report, Aug 25, 3:29 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
329 AM CDT SUN AUG 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 AM    DANVILLE                  AR   60 MPH TSTM WIND GUST
08/25/02   YELL

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:24 AM CDTSevere Thunderstorm WarningLZKYell31 min
Aug 25, 2:56 AM CDTSevere Thunderstorm WarningLZKYell29 min
Aug 25, 3:08 AM CDTSevere Thunderstorm WarningLZKLogan42 min
Aug 25, 5:29 AM CDTSevere Thunderstorm WarningLZKJefferson46 min
Aug 25, 7:20 AM CDTSevere Thunderstorm WarningLZKDesha30 min
Aug 25, 7:21 AM CDTSevere Thunderstorm WarningLZKDesha29 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.